MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOM FLEXTEND TTS PEDIATRIC TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF PRODUCT CODE: JOH

SMITHS MEDICAL ASD, INC. BIVONA CUSTOM FLEXTEND TTS PEDIATRIC TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF PRODUCT CODE: JOH
Catalog Number ST18KN55NSC143N
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Event or Problem Description
Information was received that a mother called in stating that the cuff was leaking of her childs smiths medical custom bivona flextend tts pediatric tube.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Evaluation results: one bivona tracheostomy tube was returned for investigation.A visual inspection under normal plant lighting did not reveal any defects.The device was then leak tested, and a slow leak was observed inside the tubing at the joint of the shaft tubing and neck flange.A slow leak in the device was confirmed.The investigation determined that the lumen wall near the inside diameter of the shaft had been pierced by the teflon tubing that connects the airway line to the lumen that is manufactured in the wall of the shaft.The investigation could not determine whether the teflon tube pierced the lumen during manufacturing or if unusual / excessive manipulation of the airway line in the field caused the lumen to be pierced.  .

Brand Name
BIVONA CUSTOM FLEXTEND TTS PEDIATRIC TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF PRODUCT CODE: JOH
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key9132757
Report Number3012307300-2019-05219
Device Sequence Number19629628
Product Code JOH
UDI-Device Identifier15019517173321
UDI-Public15019517173321
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/11/2024
Device Catalogue NumberST18KN55NSC143N
Device Lot NumberDS028530
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2019
Supplement Date Received by Manufacturer09/29/2019
Initial Report FDA Received Date09/30/2019
Supplement Report FDA Received Date10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Congenital Anomaly;
Patient Age16 YR